MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an air embolism occurred.A left atrial appendage (laa) closure procedure was being performed.Following transseptal puncture, the pigtail wire was left on the left side of the heart.A watchman anterior curve truseal access system (was) was positioned in the groin, and an air embolism was seen in the laa on transesophageal echocardiography.The air was attempted to be aspirated with a 60cc syringe on the side arm of the boston scientific (bsc) sheath, but the air did not readily resolve.Due to unfavorable anatomy, the case was not completed.The air embolism had resolved immediately, and the patient fully recovered from this event.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14251440
Report Number2134265-2022-04900
Device Sequence Number14674411
Product Code DQY
UDI-Device Identifier08714729965725
UDI-Public08714729965725
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Model NumberM635TU70040
Device Catalogue NumberM635TU70040
Device Lot Number0028922461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale